Alert archive / South Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 118, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Jul 6, 2011, 2:24 PM EDT for Florence County, Marion County, Williamsburg County, South Carolina. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 6, 2011, 2:24 PM EDT (18:24 UTC)
- Expired
- Jul 6, 2011, 3:05 PM EDT
- In force
- 41 min
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
Counties Florence County, SC, Marion County, SC, Williamsburg County, SC
The radar
The Wilmington radar (KLTX), 98 km from the middle of the area, began a volume at 18:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 6, 2:40 PM EDT | TSTM WND DMG | 8 Nw Stuckey, SC | SEVERAL TREES DOWN ON JOHNSONVILLE HIGHWAY NEAR GEORGETOWN ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 6.4 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2191 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 710 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
929
WUUS52 KILM 061824
SVRILM
SCC041-067-089-061930-
/O.NEW.KILM.SV.W.0118.110706T1824Z-110706T1930Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
224 PM EDT WED JUL 6 2011
THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN WILLIAMSBURG COUNTY IN NORTHEAST SOUTH CAROLINA
SOUTHEASTERN FLORENCE COUNTY IN NORTHEAST SOUTH CAROLINA
SOUTHERN MARION COUNTY IN NORTHEAST SOUTH CAROLINA
* UNTIL 330 PM EDT
* AT 222 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR HANNAH...OR 10 MILES EAST
OF LAKE CITY...AND MOVING EAST AT 15 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
INDIANTOWN...
JOHNSONVILLE...
POSTON...
OUTLAND...
MORE DANGEROUS THUNDERSTORMS MAY DEVELOP AND AFFECT OTHER COMMUNITIES
IN THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN
PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 60 MPH...
DEADLY LIGHTNING AND HEAVY RAIN.
&&
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3393 7966 3390 7927 3378 7932 3377 7934
3374 7936 3370 7940 3375 7971
TIME...MOT...LOC 1824Z 276DEG 14KT 3384 7958
$$
SRP2 follow-up statements
441
WWUS52 KILM 061841
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
241 PM EDT WED JUL 6 2011
SCC041-067-089-061930-
/O.CON.KILM.SV.W.0118.000000T0000Z-110706T1930Z/
MARION SC-FLORENCE SC-WILLIAMSBURG SC-
241 PM EDT WED JUL 6 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR NORTHEASTERN WILLIAMSBURG...SOUTHEASTERN FLORENCE AND SOUTHERN
MARION COUNTIES...
AT 240 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED BETWEEN HANNAH AND
INDIANTOWN...MOVING EAST AT 15 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO INDIANTOWN...
STUCKEY...KINGSBURG...JOHNSONVILLE...POSTON...HEMINGWAY AND OUTLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS
ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3393 7966 3390 7927 3378 7932 3377 7934
3374 7936 3370 7940 3375 7971
TIME...MOT...LOC 1839Z 276DEG 14KT 3381 7957
$$
SRP868
WWUS52 KILM 061905
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
305 PM EDT WED JUL 6 2011
SCC041-067-089-061913-
/O.CAN.KILM.SV.W.0118.000000T0000Z-110706T1930Z/
MARION SC-FLORENCE SC-WILLIAMSBURG SC-
305 PM EDT WED JUL 6 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WILLIAMSBURG...
SOUTHEASTERN FLORENCE AND SOUTH CENTRAL MARION COUNTIES IS
CANCELED...
AT 304 PM EDT...THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS
WEAKENED BELOW SEVERE LIMITS...THUS THE WARNING HAS BEEN CANCELED.
ALTHOUGH THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS IT
REMAINS CAPABLE OF PRODUCING LOCALIZED FLOODING...FREQUENT CLOUD TO
GROUND LIGHTNING... AND WIND GUSTS TO 30 MPH.
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3393 7966 3390 7927 3378 7932 3377 7934
3374 7936 3370 7940 3375 7971
TIME...MOT...LOC 1903Z 276DEG 14KT 3380 7946
$$
SRPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 1:20 PM EDT, 1 hour 4 minutes earlier.
Area forecast discussion, Jul 6, 1:20 PM EDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 120 PM EDT WED JUL 6 2011 .SYNOPSIS... A TYPICAL SUMMERTIME PATTERN CONSISTING OF HEAT AND HUMIDITY WILL CONTINUE THROUGH THE END OF THE WEEK. BUILDING HIGH PRESSURE MAY BRING DRIER CONDITIONS NEXT WEEK. && .NEAR TERM /THROUGH TONIGHT/... AS OF 1:20 PM WEDNESDAY...WEAKLY FORCED CONVECTION CONTINUES TO FILL IN ACROSS THE AREA MAINLY WEST OF THE SEA BREEZE. WILL CONTINUE TO ADVERTISE LIKELY POPS AND MAY EVEN INCLUDE A COUPLE OF HOURS OF CATEGORICAL...DEPENDING ON THE EVENTUAL COVERAGE...THROUGH THE AFTERNOON AND EARLY EVENING HOURS. SPC CONTINUES TO KEEP THE AREA IN SEE TEXT CITING THE LACK OF COVERAGE OF THE SEVERE THREAT. MAIN FORECAST DILEMMA REVOLVES AROUND THE CONVECTION CURRENTLY DEVELOPING IN THE LEE OF THE APPALACHIANS ASSOCIATED WITH A SHORTWAVE EVIDENT IN WATER VAPOR IMAGERY. GFS AND NAM AS WELL AS THE 0000/05 ECMWF SHOW THE ACTIVITY WITH THIS FEATURE PERSISTING UNTIL AROUND 0600 UTC THEN DECAYING AS IT APPROACHES OUR AREA. WILL TREND POPS IN THIS DIRECTION...WHICH IS ESSENTIALLY A CONTINUATION OF THE INHERITED FORECAST. THE ADJUSTED MAV BIAS CORRECTED NUMBERS WHICH ARE ON THE WARM SIDE LOOK GOOD FOR OVERNIGHT LOWS. && .SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/... AS OF 3 AM WEDNESDAY...JUICY TROPICAL AIR MASS WILL REMAIN OVER THE EASTERN CAROLINAS THROUGH THE PERIOD...WITH MODEST AND UNIDIRECTIONAL S-SW FLOW. GIVEN THE ONGOING DROUGHT...NOT SUPREMELY CONFIDENT IN WIDESPREAD PRECIP SO THAT WILL LIMIT POPS TO HIGH CHANCE. THAT SAID...WITH PRECIPITABLE WATER PUSHING 2 INCHES AND SLOW STORM MOTION VECTORS...LOCALLY HEAVY RAINFALL IS A POSSIBILITY WITH JUST ABOUT ANY STORM THAT DEVELOPS. SUFFICIENT INSTABILITY FOR ISOLATED PULSE SVR AS WELL...WHICH WARRANTED A SEE TEXT IN SPC DAY 2 OUTLOOK. CLOUD COVER WILL LIMIT DIURNAL TEMP RANGES...WITH MAX TEMPS RUNNING NEAR CLIMO AND MINS RUNNING A FEW DEGREES ABOVE NORMAL. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... AS OF 1:20 PM WEDNESDAY...GOOD CHANCE FOR SHOWERS AND TSTMS EARLY IN THE EXTENDED PERIOD AS A WEAK SHORT WAVE MOVES INTO THE REGION AND THE AREA IS IN A FAVORABLE JET LOCATION. ALSO BUMPED POPS UPWARD ON SUNDAY WITH THE WEAKNESS ALOFT PERSISTING. UPPER RIDGE WILL BUILD OVER THE SOUTHEASTERN STATES MONDAY THROUGH WEDNESDAY...WITH CONVECTIVE COVERAGE TRENDING LOWER. IN THE MEANTIME...SOUTHERLY LOW-LEVEL FLOW WILL ADD TO A HIGH PRECIPITABLE WATER SATURDAY INTO SUNDAY IMPLYING AN INCREASED POTENTIAL FOR HEAVY RAINFALL. TEMPERATURES ARE EXPECTED TO BE AROUND NORMAL DURING THE WEEKEND... THEN BACK ABOVE NORMAL BY A CATEGORY AS THE UPPER RIDGE BUILDS BACK ACROSS THE REGION. && .AVIATION /18Z WEDNESDAY THROUGH SUNDAY/... AS OF 18Z...MODERATE CONFIDENCE DUE TO TIMING OF RESTRICTIONS IN CONVECTION THROUGH THE REST OF TODAY. FOG MAY DEVELOP OVERNIGHT...ESPECIALLY AT LOCATIONS THAT RECEIVE SIGNIFICANT RAINFALL. MORE WIDESPREAD CONVECTION IS LIKELY ON THURSDAY. SHOWERS AND THUNDERSTORMS ARE ALREADY DEVELOPING ALONG THE SEA BREEZE AND REMNANT BOUNDARIES FROM LAST NIGHT/S CONVECTION. TOUGHEST CHALLENGE TODAY WILL BE TIMING EXACTLY WHEN MVFR/IFR WILL OCCUR AT THE TERMINALS. BASED OFF CURRENT SATELLITE/RADAR...BELIEVE THAT ONCE AGAIN MYR/CRE WILL MISS THE WORST OF THE CONVECTION DUE TO INLAND PENETRATION OF THE SEA BREEZE SO WILL CONTINUE ONLY VCTS FOR THE NEXT FEW HOURS. HAVE TEMPO MVFR AT ILM FOR A FEW HOURS WHERE CONFIDENCE IS HIGHER...AND TEMPO IFR AT THE INLAND TERMINALS WHERE HEAVY RAIN IS LIKELY IN TSTMS. OF COURSE...AMD/S MAY BECOME NECESSARY AS CONVECTION EVOLVES THIS AFTN. WINDS THROUGH TONIGHT WILL BE SW AROUND 10 KTS INLAND...BACKED TO THE SOUTH AND GUSTING UP TO 20 KTS WITH THE SEA BREEZE AT THE COAST. CONVECTION MAY PERSIST WELL AFTER SUNSET TONIGHT...BUT EVENTUALLY DISSIPATE DURING THE OVERNIGHT. LOCATIONS THAT RECEIVE HEAVY RAIN MAY SEE FOG OVERNIGHT...ESPECIALLY IF WINDS DECREASE AS MUCH AS CURRENTLY MODELED...AND HAVE INDICATED MVFR VSBYS INLAND BUT HAVE TIME TO GET MORE SPECIFIC WITH THIS POTENTIAL IN LATER UPDATES. SIMILAR AVIATION WEATHER EXPECTED THURSDAY WITH WIDESPREAD SHOWERS AND STORMS REDEVELOPING IN THE AFTN AND SW WINDS BECOMING S WITH THE SEA BREEZE. EXTENDED OUTLOOK...WIDESPREAD SHOWERS AND THUNDERSTORMS WITH TEMPO IFR POSSIBLE THROUGH SUNDAY. DECREASING CHANCES FOR CONVECTION ON MONDAY. && .MARINE... NEAR TERM /THROUGH TONIGHT/... AS OF 1:20 PM WEDNESDAY...TYPICAL SUMMER PATTERN WILL CONTINUE OVER THE WATERS THIS AFTERNOON AND THROUGH THE OVERNIGHT HOURS. WINDS SHOULD BE SLIGHTLY LOWER TONIGHT AS THE LOW LEVEL JET IS NOT AS PRONOUNCED. EXPECT SOUTHEAST FLOW TO TURN MORE TO THE SOUTH AS THE SEA BREEZE DIMINISHES. WAVEWATCH SEEMS TO BE TOO STRONG ON A SWELL COMPONENT EMANATING FROM THE BAHAMAS VIA CURRENT WAVE SPECTRUM PLOTS ON 41013. WILL KEEP 2-4 FEET IN THE FORECAST. SHORT TERM /THURSDAY THROUGH FRIDAY/... AS OF 3 AM WEDNESDAY...BERMUDA HIGH WILL CONTINUE TO BE THE MAIN PLAYER...MAINTAINING A S-SW WIND ALONG THE CAROLINA COAST. SEABREEZE PROCESSES WILL CAUSE DIURNAL OSCILLATIONS IN WIND SPEED AND DIRECTION...BUT NOT EXPECTING ANYTHING STRONGER THAN 15 KT. SEMI-PERMANENT 9-SEC SE SWELL WILL GRADUALLY INCREASE IN AMPLITUDE DUE TO THE OPEN SE FETCH EAST OF THE BAHAMAS. NOT EXPECTING ANYTHING MORE THAN 3-4 FT WITHIN 20 NM. LONG TERM /SATURDAY THROUGH MONDAY/... AS OF 1:20 PM WEDNESDAY...HIGH PRESSURE WILL CONTINUE TO PREVAIL FROM OFF THE SOUTHEAST U.S. COAST WITH WEAK TROUGH INLAND. THIS PATTERN WILL PROMOTE SOUTHERLY FLOW THROUGH MUCH OF THE EXTENDED PERIOD. EXPECT WEAK SE SWELLS TO BE DOMINATED BY WIND WAVES MOST OF THE TIME. SEAS WILL BE 3-4 FT AWAY FROM THE COAST TO AROUND 2 FT NEAR SHORE. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...NONE. NC...NONE. MARINE...NONE. && SYNOPSIS...SHK NEAR TERM...SHK SHORT TERM...RAS LONG TERM...SRP AVIATION...JDW
Hazardous weather outlook, Jul 6, 9:46 AM EDT, 4 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 946 AM EDT WED JUL 6 2011 NCZ096-071400- BLADEN- 946 AM EDT WED JUL 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. THE AIR QUALITY MAY BECOME UNHEALTHY AT TIMES DUE TO THE SMOKE FROM THE SIMMONS ROAD FIRE. A CODE RED AIR QUALITY ACTION DAY FOR FINE PARTICULATES FROM THIS FIRE IS IN EFFECT FOR THE NORTHERN PORTIONS OF BLADEN COUNTY. IN ADDITION...REDUCED VISIBILITY DOWNWIND FROM THIS FIRE CAN BE EXPECTED. PAY CLOSE ATTENTION TO CHANGING WIND DIRECTIONS. SLOW MOVING THUNDERSTORM ACTIVITY AGAIN THIS AFTERNOON AND NIGHT WILL HAVE THE CAPABILITY TO PRODUCE HEAVY RAINFALL WITHIN A SHORT PERIOD OF TIME. THIS COULD RESULT IN TEMPORARY FLOODING... ESPECIALLY ACROSS THOSE TYPICAL FLOOD PRONE LOCATIONS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ105-106-071400- INLAND PENDER-COASTAL PENDER- 946 AM EDT WED JUL 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. THE AIR QUALITY MAY BECOME UNHEALTHY AT TIMES DUE TO THE SMOKE FROM THE FIRE BURNING IN THE HOLLY SHELTER GAME LAND. A CODE RED AIR QUALITY ACTION DAY FOR FINE PARTICULATES FROM THIS FIRE IS IN EFFECT FOR THIS AREA. IN ADDITION...REDUCED VISIBILITY DOWNWIND FROM THIS FIRE CAN BE EXPECTED. PAY CLOSE ATTENTION TO CHANGING WIND DIRECTIONS. ESPECIALLY THE DAILY SEA BREEZE AS IT PROGRESSES INLAND. SLOW MOVING THUNDERSTORM ACTIVITY AGAIN THIS AFTERNOON AND NIGHT WILL HAVE THE CAPABILITY TO PRODUCE HEAVY RAINFALL WITHIN A SHORT PERIOD OF TIME. THIS COULD RESULT IN TEMPORARY FLOODING... ESPECIALLY ACROSS THOSE TYPICAL FLOOD PRONE LOCATIONS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. SCZ054-071400- COASTAL HORRY- 946 AM EDT WED JUL 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SMOKE FROM THE HORNET WILDFIRE COULD LESSEN THE AIR QUALITY AND VISIBILITY DOWNWIND FROM THIS FIRE. PAY ATTENTION TO CHANGING WIND DIRECTIONS SUCH AS THE INLAND MOVEMENT OF THE SEA BREEZE. SLOW MOVING THUNDERSTORM ACTIVITY AGAIN THIS AFTERNOON AND NIGHT WILL HAVE THE CAPABILITY TO PRODUCE HEAVY RAINFALL WITHIN A SHORT PERIOD OF TIME. THIS COULD RESULT IN TEMPORARY FLOODING... ESPECIALLY ACROSS THOSE TYPICAL FLOOD PRONE LOCATIONS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ087-099-107-109-SCZ017-023-024-032-033-039-053-055-071400- ROBESON-COLUMBUS-INLAND NEW HANOVER-INLAND BRUNSWICK-MARLBORO- DARLINGTON-DILLON-FLORENCE-MARION-WILLIAMSBURG-INLAND HORRY- INLAND GEORGETOWN- 946 AM EDT WED JUL 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SLOW MOVING THUNDERSTORM ACTIVITY AGAIN THIS AFTERNOON AND NIGHT WILL HAVE THE CAPABILITY TO PRODUCE HEAVY RAINFALL WITHIN A SHORT PERIOD OF TIME. THIS COULD RESULT IN TEMPORARY FLOODING... ESPECIALLY ACROSS THOSE TYPICAL FLOOD PRONE LOCATIONS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ108-110-SCZ056-071400- COASTAL NEW HANOVER-COASTAL BRUNSWICK-COASTAL GEORGETOWN- 946 AM EDT WED JUL 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SLOW MOVING THUNDERSTORM ACTIVITY AGAIN THIS AFTERNOON AND NIGHT WILL HAVE THE CAPABILITY TO PRODUCE HEAVY RAINFALL WITHIN A SHORT PERIOD OF TIME. THIS COULD RESULT IN TEMPORARY FLOODING... ESPECIALLY ACROSS THOSE TYPICAL FLOOD PRONE LOCATIONS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ250-252-254-256-071400- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 946 AM EDT WED JUL 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. SLOW MOVING THUNDERSTORM ACTIVITY AGAIN THIS AFTERNOON AND NIGHT WILL HAVE THE CAPABILITY TO PRODUCE HEAVY RAINFALL WITHIN A SHORT PERIOD OF TIME. THIS COULD RESULT IN TEMPORARY FLOODING... ESPECIALLY ACROSS THOSE TYPICAL FLOOD PRONE LOCATIONS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 6, 12:46 PM EDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1246 PM EDT WED JUL 6 2011
NCZ099-109-SCZ053-054-061800-
COLUMBUS-INLAND BRUNSWICK-INLAND HORRY-COASTAL HORRY-
1246 PM EDT WED JUL 6 2011
...STRONG THUNDERSTORMS DEVELOPING ACROSS HORRY AND COLUMBUS
COUNTIES...
AT 1245 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS STRENGTHENING ACROSS HORRY AND COLUMBUS COUNTIES. A
STRENGTHENING THUNDERSTORM WAS NEAR CONWAY...AND IT WILL AFFECT THE
AREA BETWEEN HAMMOND AND ADRIAN. ANOTHER STRENGTHENING THUNDERSTORM
WAS LOCATED BETWEEN TABOR CITY AND SIDNEY...AND IT WILL AFFECT THE
AREA FROM TABOR CITY TO WHITEVILLE. OTHER STRONG THUNDERSTORMS WERE
POSSIBLE IN THE AREA THROUGH 2 PM AS THEY MOVE OFF TO THE NORTHEAST
AT 15 MPH.
THESE THUNDERSTORMS HAVE THE CAPABILITY OF PRODUCING GUSTY WINDS UP
TO 40 MPH AND CLOUD TO GROUND LIGHTNING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IT IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.
LAT...LON 3443 7881 3440 7854 3425 7824 3367 7897
3382 7916
SRPSpecial weather statement, Jul 6, 1:26 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
126 PM EDT WED JUL 6 2011
SCZ032-033-061830-
MARION-FLORENCE-
126 PM EDT WED JUL 6 2011
...STRONG THUNDERSTORM WILL AFFECT FLORENCE COUNTY...
AT 125 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR COWARD AND SCRANTON...MOVING NORTHEAST AT
15 MPH. THIS THUNDERSTORM WILL AFFECT PORTIONS OF FLORENCE AND
MARION COUNTIES FROM FRIENDFIELD...EVERGREEN...HYMAN TO MARION AND
BLUE BRICK THROUGH 230 PM EDT.
THIS THUNDERSTORM HAS THE CAPABILITY OF PRODUCING GUSTY WINDS UP TO
40 MPH...LOCALIZED FLOODING...AND FREQUENT CLOUD TO GROUND LIGHTNING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY
WINDS...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT IS
RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORM PASSES.
&&
STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.
LAT...LON 3411 7975 3425 7961 3423 7913 3417 7919
3404 7927 3403 7931 3400 7931 3400 7933
3396 7934 3394 7932 3389 7934 3378 7945
3392 7990
SRPSpecial weather statement, Jul 6, 2:12 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
212 PM EDT WED JUL 6 2011
NCZ099-SCZ053-061915-
COLUMBUS-INLAND HORRY-
212 PM EDT WED JUL 6 2011
...STRONG THUNDERSTORM WILL AFFECT PORTIONS OF HORRY AND COLUMBUS
COUNTY...
AT 210 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR GREEN SEA...MOVING NORTH AND NORTHEAST AT
10 MPH. THIS THUNDERSTORM WILL AFFECT THE AREAS FROM GREEN SEA TO
TABOR CITY AND CLARENDON. THIS THUNDERSTORM WILL PRODUCE HEAVY
RAINFALL UP TO 2 INCHES PER HOUR THAT WILL CAUSE LOCALIZED FLOODING.
THE THUNDERSTORM WILL ALSO PRODUCE FREQUENT CLOUD TO GROUND
LIGHTNING AND WIND GUSTS TO 40 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY
WINDS...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT IS
RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORM PASSES.
&&
STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.
LAT...LON 3433 7901 3429 7866 3412 7880 3405 7903
3415 7910
SRPThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 8:08 PM EDT | Areal Flood Advisory | ILM | Marion | 64 min |
| Jul 5, 8:20 PM EDT | Areal Flood Advisory | ILM | Darlington, Florence | 115 min |
| Jul 5, 9:10 PM EDT | Areal Flood Warning | ILM | Florence, Marion | 3 hr |
| Jul 6, 12:46 PM EDT | Special Weather Statement | ILM | Horry | 74 min |
| Jul 6, 1:26 PM EDT | Special Weather Statement | ILM | Florence, Marion | 64 min |
| Jul 6, 1:54 PM EDT | Areal Flood Advisory | ILM | Florence | 66 min |
| Jul 6, 2:21 PM EDT | Areal Flood Warning | ILM | Florence | 96 min |
| Jul 6, 2:55 PM EDT | Special Weather Statement | ILM | Horry | 65 min |
| Jul 6, 3:03 PM EDT | Special Weather Statement | ILM | Darlington | 57 min |
| Jul 6, 3:15 PM EDT | Areal Flood Advisory | ILM | Florence, Williamsburg | 90 min |
| Jul 6, 3:19 PM EDT | Severe Thunderstorm Warning | ILM | Williamsburg | 56 min |
| Jul 6, 3:47 PM EDT | Special Weather Statement | ILM | Marlboro | 43 min |
| Jul 6, 3:55 PM EDT | Severe Thunderstorm Warning | ILM | Marlboro | 65 min |
| Jul 6, 4:00 PM EDT | Severe Thunderstorm Warning | ILM | Darlington | 60 min |
| Jul 6, 4:18 PM EDT | Special Weather Statement | ILM | Florence | 57 min |
| Jul 6, 4:27 PM EDT | Special Weather Statement | ILM | Williamsburg | 63 min |
| Jul 6, 4:27 PM EDT | Severe Thunderstorm Warning | ILM | Marlboro | 51 min |
| Jul 6, 4:48 PM EDT | Severe Thunderstorm Warning | ILM | Dillon | 57 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.